Thunderstorm Wind, Breckinridge
- When
- April 4, 11:55 PM EST
- Where
- Breckinridge County, Mc Daniels
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 37.700, -85.867
Several trees were downed near Highway 259.
8 thunderstorm wind, 2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Apr 4, 3:30 PM EST, 8 hours 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 330 PM EST FRI APR 4 2003 FIRST AREA OF SHOWERS AND A FEW THUNDERSTORMS MOVED TO THE EAST OF FORECAST AREA (FA) BY NOONTIME. BREAKS HAVE DEVELOPED IN THE CLOUD COVER...ALLOWING TEMPERATURES TO RISE UP INTO THE MID 70S. WIDELY SCATTERED SHOWERS HAVE DEVELOPED WITH A FEW STRONGER STORMS DEVELOPING TO OUR NORTH OVER CENTRAL INDIANA. ATMOSPHERE IS BECOMING A LITTLE MORE UNSTABLE BUT THE GREATEST INSTABILITY REMAINS TO THE WEST OVER EASTERN MISSOURI SOUTH INTO ARKANSAS. MAIN FORECAST PROBLEM IN THE SHORT TERM IS THE THUNDERSTORMS... TIMING OF ONSET AND ENDING OF STORMS...HOW WIDESPREAD AND SEVERITY. MODELS GENERALLY SIMILAR THROUGH FIRST PART OF FORECAST WITH SOMEWHAT STRONGER STRONGER GFS GAINING FAVOR DAY 2 AND DAY 3 AS NEXT SYSTEM PUSHES INTO FA. SHORT TERM...TONIGHT THROUGH MONDAY: ANY SHOWERS/THUNDERSTORMS WILL REMAIN SPOTTY THROUGH THE LATE AFTERNOON AND EVEN INTO THE EARLY EVENING. UPPER LEVEL JET PUSHES EAST DURING THE EVENING WITH UPPER LEVEL DIVERGENCE INCREASING. THIS WILL HELP TO TRIGGER LINE OF THUNDERSTORMS DURING THE EVENING... REACHING EAST INTO CENTRAL KENTUCKY MID TO LATE EVENING INTO EARLY HOURS PAST MIDNIGHT. WILL SPREAD LIKELY POPS TO THE EAST OVER FA DURING THE EVENING HOURS AND GRADUALLY DIMINISH THE MORE NUMEROUS STORMS DURING THE EARLY MORNING HOURS. WILL ALLOW SCATTERED SHOWERS TO PERSIST INTO THE MORNING HOURS OVER THE FAR EAST WITH CLEARING SKIES LATER IN THE DAY ALLOW TEMPERATURES TO WARM TO CLOSER TO ETA MOS GUIDANCE DURING THE AFTERNOON. AS NEXT SYSTEM APPROACHES LATE SATURDAY NIGHT...CLOUDS WILL BEGIN TO INCREASE THEN THICKEN DURING THE DAY SUNDAY. WILL BRING SCATTERED SHOWERS IN DURING THE AFTERNOON WITH A CHANCE OF THUNDERSTORMS BY LATE AFTERNOON AND MORE NUMEROUS THUNDERSTORMS SUNDAY NIGHT. SHOWERS WILL DIMINISH MONDAY AFTERNOON. EXTENDED...TUESDAY THROUGH FRIDAY WILL GO DRY TUESDAY THROUGH FRIDAY WITH COOL SFC HIGH OVER THE REGION. DISAGREEMENT BETWEEN THE MODELS THROUGH THE EXTENDED. AN UPPER LEVEL TROF MOVES EASTWARD ACROSS THE US TO THE MIDWEST TUESDAY INTO WEDNESDAY BUT THE MODELS CONTINUE TO DISAGREE ON WHERE TO TAKE IT FROM THERE AND SYSTEM SEEMS TO WEAKEN. SHOULD BE A SLOW WARM UP THROUGH THE EXTENDED. WILL NOT CHANGE EXTENDED MUCH WITH VARIABILITY IN THE MODELS. .LMK...NONE. SCHOLZ/PYE
INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-051200- HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LOUISVILLE KY 810 PM EST FRI APR 4 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL KENTUCKY AND SOUTH CENTRAL INDIANA. .DAY ONE...TONIGHT. A COLD FRONT LOCATED FROM NORTHERN INDIANA TO SOUTHEAST MISSOURI WILL APPROACH THE OUTLOOK AREA LATE THIS EVENING. A LINE OF SCATTERED THUNDERSTORMS, LOCATED JUST AHEAD OF THE COLD FRONT, WILL REACH A LINE FROM MADISON INDIANA, TO LOUISVILLE, TO BOWLING GREEN, AROUND MIDNIGHT. THE POTENTIAL EXISTS FOR A FEW OF THESE STORMS TO BE SEVERE WITH WIND GUSTS ABOVE 60 MPH AND LARGE HAIL. AS THE INITIAL LINE OF SCATTERED THUNDERSTORMS MOVES EAST OF INTERSTATE 65 TOWARDS LEXINGTON AND COLUMBIA AFTER MIDNIGHT...THE THREAT OF SEVERE THUNDERSTORMS WILL DIMINISH. HOWEVER SOME GUSTY WINDS UP TO 50 MPH WILL STILL BE POSSIBLE WITH THE ACTIVITY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED LATE THIS EVENING. JMB
INZ076>079-050400- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1003 PM EST FRI APR 4 2003 ...STRONG THUNDERSTORMS POSSIBLE THROUGH 11 PM EST ACROSS ORANGE, WASHINGTON, SCOTT, AND MADISON COUNTIES IN SOUTH CENTRAL INDIANA... A LINE OF STRONG THUNDERSTORMS WILL MOVE ACROSS THE AREA, WITH DEADLY LIGHTNING POSSIBLE, ALONG WITH HAIL AND GUSTY WINDS TO 45 MPH. XXV
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE, KY
1143 PM EST FRI APR 4 2003
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1130 PM N CORYDON IN 60 MPH TSTM WIND GUST
04/04/03 HARRISON
PKWThe Louisville radar (KLVX), 31 km away, was scanning. The volume nearest the first event began at 04:54 UTC.
8 thunderstorm wind, 2 hail. Local standard time, as filed.
Several trees were downed near Highway 259.
Several trees were downed.
Trees and power lines were reported down in several locations in the city.
A mobile home was overturned. Also, several trees were downed.
A few trees were downed.
A few trees were downed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2003Every state in 2003This day in weather historyWarnings in Kentucky, April 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5349280, 5349281, 5349606, 5349282, 5349607, 5349608, 5349283, 5349603, 5349604, 5349605.